Anesth Pain Med Search

CLOSE


Anesthetic Pharmacology
Anesthesia and Pain Medicine 2009;4(1):15-18.
Published online January 30, 2009.
A case of cardiac arrest following bupivacaine injection for shoulder arthroscopy : A case report
Won Ki Yoon, Jung Sam Lee, Hyun Su Jang, Young Hoon Jo, Woo Ri Ryu
Department of Anesthesiology and Pain Medicine, Wallace Memorial Baptist Hospital, Busan, Korea. nonpain@paran.com
Abstract
Intra-articular administration of local anesthetics such as bupivacaine can produce short-term postoperative analgesia in patients who are undergoing shoulder arthroscopy. Yet bupivacaine can result in cardiovascular toxicity that can lead to cardiac arrest. We experienced a case of 63-year-old male patient with severe cardiac toxicity that led to ventricular fibrillation 15 minutes after injecting 0.5% bupivacaine into the patient's shoulder joint for shoulder arthroscopy.
Key Words: bupivacaine, cardiac arrest, shoulder joint arthroscopy


ABOUT
ARTICLE & TOPICS
Article category

Browse all articles >

Topics

Browse all articles >

BROWSE ARTICLES
AUTHOR INFORMATION
Editorial Office
101-3503, Lotte Castle President, 109 Mapo-daero, Mapo-gu, Seoul 04146, Korea
Tel: +82-2-792-5128    Fax: +82-2-792-4089    E-mail: journal@anesthesia.or.kr                

Copyright © 2022 by Korean Society of Anesthesiologists.

Developed in M2PI

Close layer
prev next